I have been on klonopin for anxiety for 2 years now. I just started taking more than prescribed because I'm not feeling any effect anymore. But I'm scared to bring this up to my dc because I don't want him to yank it away and leave me with nothing, by nothing I mean no benzos. What else can I ask for other than klonopin for GAD? Anything other than a benzo? Can I take Ativan on top of Klonopin for some added relief? Any ideas are welcome. I also have panic attacks and SAD. Thanks
not knowing your history adding another benzo to Klonopin might not be safe you might approach it this way to just tell the doctor these do not do the job and you are telling the truth but once he puts you on something please take it exactly as prescribed, I don't mean to judge you it is apparent that your symptoms were not controlled and especially with panic sometimes you don't know which way to turn but from now on tell him exactly what does and does not work otherwise you will find yourself having problem after problem I hope I have helped in some small way
i was on xanac then antivan then klonapin now back on xanax it only works if i take 3 times a day just like the klonapin did im prescribed it like this talk to yr phych. therapy will help to but im bypolor also im a mess but what is helping me now also with my meds is prays smiles people and staying busy and relaxing like pretend your toes are a sleep and go up your whole body ,also i try deep inhales and blow out slowly till all air is out ,walk
Do you have a good rapport with your doctor? I cannot imagine that he would in essence "yank" you from your current medication simply because they have become less effective. It sounds like a case of tolerance has built up in your system and perhaps switching to a similar but equally effective benzo would do the job. I don't think he is going to "punish" you simply because your meds are now less effective simply because you have been taking them for quite a while. That would be very irresponsible on his part. You would have a full-blown anxiety attack and that doesn't sound like something a legitimate doctor is going to allow to happen. You have been seeing him for two years, so I am quite sure he is aware of your tolerance at this point. As a matter of fact, he may be waiting for you to bring it up.
Unfortunately, what we take does in fact both help us and also hurt us due to the fact that our bodies become adjusted to the medication. One other option would be for you to do a wee bit of suffering on your own: Lower your own tolerance for a few weeks (cut your dosage gradually) and then the original dosage will be effective again. But that is only if you can cope under the lessened amount. I have done that before, but there is mild suffering involved-nothing life threatening, but it is a way to turn back the inevitable tolerance clock until you find a better solution. The idea that I'm going to have to keep increasing my dosage every few months does not appeal to me, so if I am currently on 2 mgs. of Klonopin and I find it is no longer working, instead of upping my dose to 3 mgs., I will do the opposite: lower my dose by 1 or 1/2 mg. for a few weeks and then bring it back up. Otherwise, those 2 mgs. you are taking without any affect are merely a waste. If they are no longer working, then it's as if you aren't taking anything at all. But your doctor, whom you have been seeing for over 2 years, knows your medical history, and I imagine has a good relationship with you, therefore he is who you need to consult. The "fear" or anxiety you are feeling about him "punishing you" by taking you off of your meds, is symptomatic of the anxiety that you suffer. I find it hard to believe that he would discontinue your meds over a purely physical response to being on this medication for two years. It's not like you just started 2 weeks ago. That would raise a red flag for your doctor, not a patient on a med for 2 years. When I approach my doctor over a medication's lack of effectiveness, he consults my chart, sees how long I have been on that dose and based on that, he will up my dosage. Your doctor is no dummy and he also has to operate within very strict guidelines. All he can do is say "No", but if your anxiety is breaking through, he will probably add something to what you are currently taking. Just a guess, but go ahead and get over your fear and ask him. Don't let that anxiety control your behavior. Remember-the anxiety is the enemy, not the doctor. Hope this helps.
What is your current dosage of Klonopin? I am currently on 4 milligrams a day and my doctor will not prescribe me anything more. I have made the decision to taper myself off from this I am feeling very frightened myself. I am curious about what dosage you are on. I too was taking more than my prescribed dosage.
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm currently perscribed klonopin 1/day which helps with my anxiety but I end up taking more then 1?
Posted 23 Aug 2011 • 1 answer
Posted 22 Jul 2013 • 27 answers
Posted 15 Aug 2015 • 6 answers
Posted 7 Jan 2016 • 8 answers
Posted 21 Mar 2016 • 1 answer